Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
J Korean Endocr Soc. 2006 Dec;21(6):548-551. Korean. Case Report. https://doi.org/10.3803/jkes.2006.21.6.548
Lee JH , Lee J , Sung SH , Bae SH , Kim SG , Oh HK .
Department of Internal Medicine, School of Medicine, Daegu Catholic University, Korea.
Department of Laboratory Medicine, School of Medicine, Daegu Catholic University, Korea.
Department of Pathology, School of Medicine, Daegu Catholic University, Korea.
Abstract

Methimazole has remained the cornerstone for the treatment of hyperthyroidism since 1940's and it is a well-tolerated antithyroid drug. Pancytopenia is one of the major side effects of methimazole, but its occurrence is very rare. There have been some case reports about methimazole-induced pancytopenia that was treated with recombinant human granulocyte colony-stimulating factor (G-CSF), but its usefulness is still controversial. We present here a case of a 50-year-old female who had been treated with methimazole for hyperthyroidism and she subsequently presented pancytopenia. G-CSF was given for 10 days and she successfully recovered from the pancytopenia.

Copyright © 2019. Korean Association of Medical Journal Editors.